Alert archive / California / Wind Advisories in 2019

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 4, 201911 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 4, 2019, 7:04 AM PST for 11 counties in California. It took effect at Jan 5, 2019, 4:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2019, 7:04 AM PST (15:04 UTC)
In effect from
Jan 5, 2019, 4:00 AM PST
Expired
Jan 5, 2019, 4:00 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 3.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2019-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2019-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS76 KMTR 041504
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
704 AM PST Fri Jan 4 2019

CAZ006-505>512-517-518-528>530-042315-
/O.NEW.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
704 AM PST Fri Jan 4 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY...

The National Weather Service in San Francisco has issued a Wind
Advisory, which is in effect from 4 AM to 4 PM PST Saturday.

* WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph,
  with gusts up to 60 mph in the highest peaks and ridges. 

* TIMING...Winds will increase late tonight and peak in intensity
  early Saturday morning. Gusty winds will gradually subside 
  Saturday afternoon and evening. 

* IMPACTS...Difficult driving conditions, blowing debris, down
  trees or tree limbs. Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
044 
WWUS76 KMTR 042144
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
144 PM PST Fri Jan 4 2019

CAZ006-505>512-517-518-528>530-050600-
/O.CON.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
144 PM PST Fri Jan 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

* WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 
  mph, with gusts up to 60 mph in the highest peaks and ridges.

* TIMING...Winds will increase late tonight and peak in 
  intensity early Saturday morning. Gusty winds will gradually 
  subside Saturday afternoon and evening.

* IMPACTS...Difficult driving conditions, blowing debris, down 
  trees or tree limbs. Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
464 
WWUS76 KMTR 050538
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
938 PM PST Fri Jan 4 2019

CAZ006-505>512-517-518-528>530-051700-
/O.CON.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
938 PM PST Fri Jan 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds will increase late tonight and peak in intensity
  early tomorrow morning. Gusty winds will gradually subside
  tomorrow afternoon and evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
159 
WWUS76 KMTR 051646
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
846 AM PST Sat Jan 5 2019

CAZ006-505>512-517-518-528>530-060000-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-190106T0000Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
846 AM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South winds of 20 to 30 mph with gusts up to 45 mph. 
  Local gusts up to 60 mph will be likely in the region's highest 
  peaks and ridges.

* TIMING...Gusty winds will persist through the early afternoon
  before gradually subsiding during the late afternoon and
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
434 
WWUS76 KMTR 060009
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
409 PM PST Sat Jan 5 2019

CAZ006-505>512-517-518-528>530-060115-
/O.EXP.KMTR.WI.Y.0001.000000T0000Z-190106T0000Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
409 PM PST Sat Jan 5 2019

...WIND ADVISORY HAS EXPIRED...

Winds have now generally diminished to below advisory levels, but
locally gusty conditions remain possible over the higher peaks 
and ridges and through the gaps and passes.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:04 AM PST, 3 hours earlier.

Area forecast discussion, Jan 4, 4:04 AM PST, 3 hours before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
404 AM PST Fri Jan 4 2019

.SYNOPSIS...Dry weather conditions and seasonably cool
temperatures will continue today. A major pattern shift will
bring widespread rainfall, strong gusty winds and possible
thunderstorms to the area late tonight into Saturday. Lingering
showers will continue through the weekend with another frontal
system forecast by the middle of next week.

&&

.DISCUSSION...as of 3:23 AM PST Thursday...High clouds moving in
across northern California are moderating temperatures somewhat,
especially in the North Bay where clouds are thicker. Current
temperatures are running several degrees warmer than yesterday at
this time and are in the mid 30s to mid 40s.

An approaching storm system will begin to impact the area late
tonight into Saturday. We can expect widespread rainfall as well
as locally strong winds beginning late tonight and continuing into
Saturday with this first storm. The North Bay could see rain
starting by late tonight, mainly along the coast. The main frontal
band is then forecast to move through Saturday morning, with
gusty southerly winds ahead of and with the front, and widespread
rainfall. Winds will become westerly by the afternoon, with
residual showers persisting into Sunday morning.

Southerly winds are forecast to ramp up ahead of and with the
front, with gusts in the 30-40 mph range, with stronger gusts
possible in the hills. Timing of the strongest winds will likely
be Saturday morning

Rainfall estimates with this system give around 2-3" in the
coastal ranges with locally higher amounts in the North Bay
Mountains, with 0.50-1.50" totals expected in the lower
elevations through Sunday. The heaviest rainfall appears most
likely along the main frontal passage Saturday morning with
lingering showers possible into Sunday. In addition, the cold
airmass will allow snow levels to drop to around 4000 feet, thus
there is the potential for snow accumulation in the higher peaks
in Big Sur.

As this system moves eastward, some lingering showers are
possible Sunday night into Monday, especially over the North Bay
as another system skims across Northern California. Then, another
storm is on track to arrive by midweek for additional rain and
wind.

&&

.AVIATION...As of 3:50 AM PST Friday...One more day of VFR
conditions. Exceptions are vsbys occasionally down to 3 miles in
the inland valleys. Winds will become southerly during the
afternoon but speeds remain light. Winds will start to increase
after 04Z as a low pressure system develops off the coast. Lower
clouds will spread into the area after 03Z with conditions
becoming MVFR very late tonight.

Vicinity of KSFO...VFR. Southerly winds 5-8 kt in the afternoon.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR. Locally breezy southerly winds down
the Salinas Valley in the morning.

&&

.MARINE...as of 03:50 AM PST Friday...South to southeast winds
will increase today and tonight as a surface low develops about
450 miles west of San Francisco.  Gale force winds will be
possible tonight and Saturday as the low lift northeast. This
system will also bring showers and scattered thunderstorms across
the coastal waters on Saturday. A larger  long period west to
northwest swell is forecast to arrive Saturday night into Sunday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm from 10 AM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm from 4 PM
             SCA...SF Bay from 4 PM

&&

PUBLIC FORECAST: Sims
AVIATION: W Pi
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea
Hazardous weather outlook, Jan 4, 4:45 AM PST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Francisco CA
445 AM PST Fri Jan 4 2019

CAZ006-505>513-516>518-528>530-051300-
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
445 AM PST Fri Jan 4 2019

This hazardous weather outlook is for the San Francisco Bay Area.

.DAY ONE...Today and Tonight
Clouds will increase over the area today in advance of an
approaching storm system that will begin to affect the area
tonight. Rain will begin along the coast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A winter storm will bring widespread rainfall to the area, as
well as the potential for strong and gusty winds Saturday morning.
The rain and strong winds may impact travel as well as cause
branches or limbs to fall. Another system will impact the area
late Sunday and Monday, and a third system is expected by the
middle part of next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:08 AM PSTGale WarningMTR37 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.